What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before the first event at Sep 10, 1:50 PM CST, 1 hour 35 minutes earlier.
Area forecast discussion, Sep 10, 1:50 PM CST, 1 hour 35 minutes before
Area Forecast Discussion
National Weather Service Huntsville AL
250 PM CDT Tue Sep 10 2019
.NEAR TERM...(Tonight)
Issued at 230 PM CDT Tue Sep 10 2019
Temperatures have reached the lower to mid 90s in many locations near
and east of I-65. This and dewpoints in the upper 60s to lower 70s
have setup quite an unstable atmosphere this afternoon. SBCAPE values
between 3000 and 4000 J/KG are showing up in meso-analysis at this
time. With a weak boundary and convergence over northern Alabama,
isolated to scattered showers and thunderstorms have developed this
afternoon. Expect this activity to continue into the early evening
hours. With DCAPE values between 800 and 1000 J/KG and decent mid/low
level lapse rates, strong storms look like a good bet this afternoon.
The main threats with these storms will be locally heavy rainfall,
wind gusts around 55 mph, and small hail. Cannot rule out a severe
thunderstorm or two, but these should be the overall exception rather
than the rule.
By midnight, believe that this activity should dissipated as we lose
daytime heating and the atmosphere is stabilized by ongoing
convection. Clear skies after midnight should allow temperatures to
drop into the upper 60s/lower 70s. However, the cloud cover in the
evening should keep fog from forming, despite some light winds.
.SHORT TERM...(Wednesday through Thursday)
Issued at 230 PM CDT Tue Sep 10 2019
This weak convergence boundary moves north into Kentucky and Tennessee
on Wednesday, so left out precipitation chances on Wednesday.
Overall, high temperatures should remain in the mid 90s, with some
afternoon cumulus development expected. However, it still looks very
humid with afternoon dewpoints values remaining in the lower 70s
primarily. So heat index values look to remain between 100 and 104
degrees. Could see a few 105 values, but not enough to warrant a heat
advisory at this time. Not much change in the overnight conditions
Wednesday night, with a humid airmass still in place and lows only
drop into the upper 60s/lower 70s.
Several models forecast the upper ridge to strengthen more right over
the Tennessee Valley on Thursday. 925 mb temperatures also climb a
bit higher to between 25 and 27 degrees again. Believe that a return
to highs in the mid to upper 90s will be the result over northern
Alabama. It looks as though enough mixing of drier air will occur to
keep dewpoints a bit lower and keep heat index values between 100 and
104 degrees on Thursday.
.LONG TERM...(Thursday night through Monday)
Issued at 230 PM CDT Tue Sep 10 2019
Lows around 70 degrees are expected Thursday night. Friday looks
very similar and may be a tad hotter but drier. Wouldn't be surprised
to see a 99 high or two. Again heat index values in the afternoon
will be close to advisory criteria but likely still between 100 and
104.
Friday night into the weekend, a frontal boundary and boundary ahead
of it push southeast and into northern Alabama. How much moisture
that ends up along the front is a bit uncertain, but kept a 20 to 30
percent pop in Friday night into Saturday. The cloud cover and any
precipitation should keep highs a bit lower in the lower to mid 90s.
Drier and cooler air is expected to move into the area behind the
front Saturday night into Sunday. Lows in the mid 60s to lower 70s
are expected.
A return to a wetter pattern may occur next week, but models are very
divergent. For now went with low scattered chances of showers and
precipitation.
&&
.AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon)
Issued at 1238 PM CDT Tue Sep 10 2019
Though VFR conditions will prevail at both TAF sites through the
period, a few showers or storms may directly impact the sites through
00Z this evening. Aside from that, clouds will clear out after sunset
this evening, with SKC likely after midnight. Some patchy fog is
possible at the terminals Wednesday morning, though it shouldn't be
dense enough to warrant conditions below VFR. Will monitor this trend
and formally include fog should rain impact the terminals this
aftn.
&&
.HUN WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
TN...NONE.
&&
NEAR TERM...KTW
SHORT TERM...KTW
LONG TERM...KTW
AVIATION...12
For more information please visit our website
at weather.gov/huntsville.
Hazardous weather outlook, Sep 10, 12:52 PM CST, 2 hours 33 minutes before
Hazardous Weather Outlook
National Weather Service Huntsville AL
152 PM CDT Tue Sep 10 2019
ALZ001>010-016-TNZ076-096-097-111000-
Lauderdale-Colbert-Franklin AL-Lawrence-Limestone-Madison-Morgan-
Marshall-Jackson-DeKalb-Cullman-Moore-Lincoln-Franklin TN-
152 PM CDT Tue Sep 10 2019
This Hazardous Weather Outlook is for north Alabama and portions of
southern middle Tennessee.
.DAY ONE...Tonight...
Scattered thunderstorms are possible across the Tennessee Valley
this afternoon and evening. A few of these storms may be capable of
producing brief heavy rainfall, gusty winds around 55 mph, and small
hail.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday...
Isolated to scattered thunderstorms are possible on Friday and into
the weekend, mainly during the afternoon and early evening periods.
A few of these storms may again be capable of producing brief heavy
rainfall and gusty winds.
Additional scattered thunderstorms are possible next week.
.SPOTTER CALL TO ACTION STATEMENT...
Activation of storm spotters and emergency management personnel is
not anticipated at this time.
20
In the hours before
Special weather statement, Sep 10, 1:38 PM CST, 1 hour 47 minutes before
Special Weather Statement
National Weather Service Huntsville AL
238 PM CDT Tue Sep 10 2019
ALZ002-102015-
Colbert AL-
238 PM CDT Tue Sep 10 2019
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL COLBERT COUNTY UNTIL
315 PM CDT...
At 238 PM CDT, Doppler radar was tracking a strong thunderstorm near
Leighton, or 8 miles east of Muscle Shoals, moving northeast at 10
mph.
Penny size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Muscle Shoals, Leighton, Whiteoak, Ford City and Northwest Alabama
Regional Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3481 8759 3482 8759 3483 8753 3481 8748
3480 8743 3478 8743 3477 8742 3474 8742
3474 8743 3471 8743 3464 8752 3479 8764
TIME...MOT...LOC 1938Z 235DEG 9KT 3476 8751
12Special weather statement, Sep 10, 2:08 PM CST, 1 hour 17 minutes before
Special Weather Statement
National Weather Service Huntsville AL
308 PM CDT Tue Sep 10 2019
ALZ001-004-005-007-102045-
Lawrence AL-Lauderdale AL-Morgan AL-Limestone AL-
308 PM CDT Tue Sep 10 2019
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN LAUDERDALE...WESTERN
LIMESTONE...NORTHWESTERN MORGAN AND NORTHEASTERN LAWRENCE COUNTIES
UNTIL 345 PM CDT...
At 306 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles northeast of Courtland, or 11 miles southwest of Athens, moving
north at 15 mph.
Penny size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Decatur, Athens, Moulton, Trinity, Rogersville, Lexington, Courtland,
North Courtland, Hillsboro and Elkmont.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Very heavy rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike several miles away from a thunderstorm. Seek a
safe shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
If on or near the Elk or Tennessee River, get out of the water and
move indoors or inside a vehicle. Remember, lightning can strike out
to 10 miles from the parent thunderstorm. If you can hear thunder,
you are close enough to be struck by lightning. Move to safe shelter
now! Do not be caught on the water in a thunderstorm.
&&
LAT...LON 3440 8708 3450 8736 3500 8739 3499 8689
TIME...MOT...LOC 2006Z 197DEG 14KT 3473 8716
25
Special weather statement, Sep 10, 2:42 PM CST, 43 minutes before
Special Weather Statement
National Weather Service Huntsville AL
342 PM CDT Tue Sep 10 2019
ALZ004-005-007-102130-
Lawrence AL-Morgan AL-Limestone AL-
342 PM CDT Tue Sep 10 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LIMESTONE...MORGAN
AND SOUTHEASTERN LAWRENCE COUNTIES UNTIL 430 PM CDT...
At 341 PM CDT, Doppler radar was tracking a strong thunderstorm near
Decatur, moving north at 10 mph.
Penny size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Decatur, Madison, Athens, Hartselle, Priceville, Trinity, Falkville,
Tanner, Somerville and Hillsboro.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Very heavy rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike several miles away from a thunderstorm. Seek a
safe shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
If on or near the Tennessee River, get out of the water and move
indoors or inside a vehicle. Remember, lightning can strike out to
10 miles from the parent thunderstorm. If you can hear thunder, you
are close enough to be struck by lightning. Move to safe shelter
now! Do not be caught on the water in a thunderstorm.
&&
LAT...LON 3430 8729 3478 8715 3476 8679 3431 8680
3431 8711 3430 8711
TIME...MOT...LOC 2041Z 199DEG 10KT 3453 8704
25Special weather statement, Sep 10, 2:49 PM CST, 36 minutes before
Special Weather Statement
National Weather Service Huntsville AL
349 PM CDT Tue Sep 10 2019
ALZ009-010-102130-
DeKalb AL-Jackson AL-
349 PM CDT Tue Sep 10 2019
...SIGNIFICANT WEATHER ADVISORY FOR JACKSON AND NORTHEASTERN DEKALB
COUNTIES UNTIL 430 PM CDT...
At 348 PM CDT, Doppler radar was tracking a cluster of strong
thunderstorms near and around Ider and between Scottsboro and Hytop,
moving north at 15 mph.
Penny size hail and wind gusts of 50 to 55 mph will be possible with
these storms.
Locations impacted include...
Scottsboro, Fort Payne, Rainsville, Bridgeport, Henagar, Stevenson,
Sylvania, Hollywood, Powell and Skyline.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Strong gusty winds will be capable of knocking down small tree limbs
along with other small unsecured items. Seek safe shelter until this
storm has passed.
&&
LAT...LON 3449 8557 3459 8615 3460 8616 3461 8627
3495 8630 3492 8627 3493 8626 3497 8630
3499 8630 3498 8560 3453 8551
TIME...MOT...LOC 2048Z 162DEG 12KT 3469 8567
KulaSpecial weather statement, Sep 10, 3:06 PM CST, 19 minutes before
Special Weather Statement
National Weather Service Huntsville AL
406 PM CDT Tue Sep 10 2019
ALZ005>009-102145-
Marshall AL-Madison AL-Morgan AL-Limestone AL-Jackson AL-
406 PM CDT Tue Sep 10 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN JACKSON...
NORTHWESTERN MARSHALL...MADISON...EASTERN LIMESTONE AND EAST CENTRAL
MORGAN COUNTIES UNTIL 445 PM CDT...
At 404 PM CDT, Doppler radar was tracking a cluster of strong
thunderstorms in Madison and northern Marshall Counties. These
storms are slowly drifting north.
Penny size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Huntsville, Madison, Moores Mill, Redstone Arsenal, Meridianville,
Hazel Green, Owens Cross Roads, Grant, Gurley and Woodville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Strong gusty winds will be capable of knocking down small tree limbs
along with other small unsecured items. Seek safe shelter until this
storm has passed.
Very heavy rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike several miles away from a thunderstorm. Seek a
safe shelter inside a building or vehicle.
If on or near the Tennessee River, get out of the water and move
indoors or inside a vehicle. Remember, lightning can strike out to
10 miles from the parent thunderstorm. If you can hear thunder, you
are close enough to be struck by lightning. Move to safe shelter
now! Do not be caught on the water in a thunderstorm.
&&
LAT...LON 3442 8625 3441 8680 3499 8682 3499 8631
TIME...MOT...LOC 2104Z 190DEG 2KT 3481 8669
25
Special weather statement, Sep 10, 3:19 PM CST, 6 minutes before
Special Weather Statement
National Weather Service Huntsville AL
419 PM CDT Tue Sep 10 2019
TNZ097-102200-
Franklin TN-
419 PM CDT Tue Sep 10 2019
...SIGNIFICANT WEATHER ADVISORY FOR FRANKLIN COUNTY UNTIL 500 PM
CDT...
At 419 PM CDT, Doppler radar was tracking a strong thunderstorm near
Winchester. This storm was nearly stationary.
Penny size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Winchester, Decherd, Estill Springs, Cowan, Huntland, Sewanee, Tims
Ford Lake, Anderson, Lexie Crossroads and Harmony.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Strong gusty winds will be capable of knocking down small tree limbs
along with other small unsecured items. Seek safe shelter until this
storm has passed.
If on or near Tims Ford Lake, get out of the water and move indoors
or inside a vehicle. Remember, lightning can strike out to 10 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.
&&
LAT...LON 3535 8608 3534 8603 3531 8600 3532 8598
3528 8591 3523 8587 3499 8587 3499 8632
3509 8632 3530 8627 3532 8624 3534 8626
3535 8622 3533 8620 3536 8617 3535 8616
3536 8616
TIME...MOT...LOC 2119Z 179DEG 2KT 3512 8611
Kula